MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BLUE LINE ULTRA® TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® BLUE LINE ULTRA® TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/815/080
Medical Device Problem Code Human Factors Issue (2948)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 05/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the patient developed a stage 3 pressure sore at the site of a portex® blue line ultra® tracheostomy tube.It was noted that the flange on the device does not contain any gel like or other soft barrier to help prevent pressure injuries.The tracheostomy tube requires use of other materials such as gauze or gel pads to decrease/eliminate pressure.No permanent injury was reported.

Brand Name
PORTEX® BLUE LINE ULTRA® TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6764961
Report Number3012307300-2017-01676
Device Sequence Number1967588
Product Code BTO
UDI-Device Identifier15019315045387
UDI-Public15019315045387
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K030381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number100/815/080
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR